Alert archive / Missouri / River Flood Warnings in 2023

River Flood Warning 55, NWS St. Louis, MO

August 14, 2023Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 14, 2023, 7:43 AM CDT for Reynolds County, Missouri. It took effect at Aug 14, 2023, 1:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Aug 14, 2023, 7:43 AM CDT (12:43 UTC)
In effect from
Aug 14, 2023, 1:00 PM CDT
Expired
Aug 14, 2023, 9:35 AM CDT
In force
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

521 
WGUS43 KLSX 141243
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
743 AM CDT Mon Aug 14 2023

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Black River near Annapolis.



River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-160000-
/O.NEW.KLSX.FL.W.0055.230814T1800Z-230816T0000Z/
/ANNM7.1.ER.230814T1800Z.230814T1800Z.230814T1800Z.NO/
743 AM CDT Mon Aug 14 2023

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Black River near Annapolis.

* WHEN...From this afternoon to tomorrow evening.

* IMPACTS...At 8.0 feet, Annapolis Road on the east bank of the 
  Black River south of Lesterville begins flooding close to this 
  height.  This is the only road directly connecting Annapolis and 
  Lesterville.

* ADDITIONAL DETAILS...
  - At 7:15 AM CDT Monday the stage was 7.3 feet.
  - Bankfull stage is 8.0 feet.
  - Forecast...The river is expected to rise to a crest of 8.0
    feet this afternoon.
  - Flood stage is 8.0 feet.


&&

             Fld   Observed  Forecasts (7:00 am)
Location     Stg    Stage    Tue   Wed   Thu   Fri   Sat

Black River
  Annapolis  8.0     7.3     6.3   5.2   4.7   4.4   4.2


&&

LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079


$$

Byrd
1 follow-up statement
128 
WGUS83 KLSX 141435
FLSLSX

Flood Statement
National Weather Service St Louis MO
935 AM CDT Mon Aug 14 2023

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Black River near Annapolis.



River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC179-141545-
/O.CAN.KLSX.FL.W.0055.230814T1800Z-230814T1435Z/
/ANNM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
935 AM CDT Mon Aug 14 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Black River near Annapolis.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Monday the stage was 7.0 feet.
  - Bankfull stage is 8.0 feet.
  - Forecast...The river has begun to fall and is expected to
    fall to 4.5 feet Saturday morning.


&&

             Fld   Observed  Forecasts (7:00 am)
Location     Stg    Stage    Tue   Wed   Thu   Fri   Sat

Black River
  Annapolis  8.0     7.0     5.3   5.0   4.8   4.6   4.5


&&

LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079


$$

Byrd

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 14, 6:42 AM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 14, 6:42 AM CDT, 1 hour 1 minute before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
642 AM CDT Mon Aug 14 2023

.SHORT TERM... (Through Late Tuesday Night)
Issued at 316 AM CDT Mon Aug 14 2023

The convection across SE MO into SW IL has been diminishing in
organization within our CWA and moving rather quickly to the
east-southeast early this morning. The activity is being driven
by an MCV and moisture convergence/WAA associated with a weak
westerly LLJ. Current trends will have this current convection
exiting the CWA by 08-0830z, with rainfall rates in the trailing
stratiform precipitation around .10-.20 inches/hr until about
daybreak. As such the Flash Flood Watch has been cancelled early
due to end of the causative event (i.e heavy rainfall), but
remaining flash flood warnings from earlier convective rainfall
could persist a short while longer. The severe threat will be
over as well. Overall precipitation will be winding down through
the morning and becoming spotty/scattered as continued digging of
the upper low/trof into the upper/mid MS Valley shunts things to
the east-southeast and helps drive the cold front through the
remainder of the CWA by 15-16z. The aforementioned spotty/scattered
precipitation will be in the wake of the current precipitation,
and attendant with the advancing cold front and lift ahead of it.
Gusty northwest winds and only slow clearing of clouds will make
for a much cooler day. While not in the forecast, I also couldn't
rule out a sprinkle or brief spot light shower in NE MO this
afternoon.

The progressive digging trof will move into the eastern Great
Lakes/Ohio Valley region by Tuesday morning, then weaken as it moves
to the East Coast by early Wednesday. Cyclonic flow tonight and into
Tuesday will bring a new surge of stratus into the area beginning
tonight and continuing into Tuesday. Below normal temperatures are
expected associated with both the cooler air mass and the abundance
of clouds on Tuesday. Tuesday night will be rather cool for this
time of year. Surface high pressure and mostly clear skies will
allow for good radiational cooling, with lows falling into the 50s,
around 10 degrees or so below normal.

Glass

.LONG TERM... (Wednesday through Sunday)
Issued at 316 AM CDT Mon Aug 14 2023

Temperatures will remain below normal but rebound some on Wednesday
owing to sunny skies and a gradual return of southerly flow and WAA
on the backside of the retreating surface/low level anticyclone.

Another rather deep upper trof will dig through the Great Lakes
region on Thursday sending a cold front through our area. At this
time the front looks dry, with meager instability progged and more
importantly, a rather strong CAP.

A big pattern change will take place Friday into the weekend as a
strengthening and expanding upper high builds into the mid MS Valley
and brings a return of real summer heat. There are some differences
in the exact location of the high center that could have subtle
influences on the intensity of the accompanying heat. The
ensemble cluster analysis is in good agreement with the above
scenario and the grand cluster maintains an anomalously strong
upper high of 598+ dm centered within the mid MS Valley into early
next week. Our current highs Saturday-Sunday in the 90s are near
the 50-75th percentile of the guidance with heat indices of 100+.

Glass

&&

.AVIATION...  (For the 12z TAFs through 12z Tuesday Morning)
Issued at 625 AM CDT Mon Aug 14 2023

IFR flight conditions were rather widespread from just west of St.
Louis through central/northeast MO into west central IL, generally
from just ahead of to behind an advancing cold front. Scattered
showers were also located along and ahead of the front.

For the St. Louis area terminals there will be a threat of
showers through around 14z with IFR conditions re-emerging.
Flight conditions will then improve to MVFR by mid-late morning,
and VFR with clearing by early afternoon.

At KCOU/KJEF/KUIN, flight conditions will begin predominately IFR
improving to VFR by mid/late morning. Gusty northwest winds are
expected in the wake of the cold front.

Overnight a new surge of stratus resulting in MVFR flight
conditions will overspread the entire area.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 14, 3:40 AM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
340 AM CDT Mon Aug 14 2023

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-150845-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
340 AM CDT Mon Aug 14 2023

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms across parts of the area this
morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Glass

In the hours before

Local storm report, Aug 14, 6:53 AM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
653 AM CDT Mon Aug 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     Flash Flood      4 SE Saco               37.33N 90.39W
08/14/2023                   Madison            MO   Law Enforcement

            Sheriff Department reports water over Hwy 67
            in several spots from Madison County line
            north to Hwy N.

&&

Carney
Local storm report, Aug 14, 6:54 AM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
654 AM CDT Mon Aug 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     Flash Flood      2 WNW Saco              37.38N 90.49W
08/14/2023                   Madison            MO   Law Enforcement

            Sheriff Department reports water over the
            roadway in the vicinity of Hwy C and Madison
            433.

&&

Carney
Local storm report, Aug 14, 6:58 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
658 AM CDT Mon Aug 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 AM     Flood            6 NE Vulcan             37.38N 90.59W
08/14/2023                   Iron               MO   Dept of Highways

            Highway C closed due to flooding.

0657 AM     Flood            5 NE Des Arc            37.33N 90.58W
08/14/2023                   Iron               MO   Dept of Highways

            Missouri F closed due to flooding.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 12:45 AM CDTAreal Flood AdvisoryLSXIron, Madison, Reynolds3 hr
Aug 14, 1:22 AM CDTFlash Flood WarningLSXIron, Madison4 hr
Aug 14, 5:18 AM CDTAreal Flood WarningLSXIron, Madison6 hr

Nearby

River Flood Warnings in Missouri, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.